MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 10ML S/T 200 S/C; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 10ML S/T 200 S/C; PISTON SYRINGE
Catalog Number 303134
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 10ml s/t 200 s/c tip broke.The following information was provided by the initial reporter: material #:303134 batch#: unknown.Rcc received a complaint via email.Chc complaint reference #: (b)(4), hospital complaint reference #: (b)(4), customer (hospital) name: xxx, correspondence language: english, cat# of product being complained: (b)(4), description of product: syringe slip tip 10cc 200ea/bx 2bx/ca, lot or s/n: unknown, complaint category: damaged / broken, incident date: (b)(6) 2025, hospital complaint reference #: (b)(4).Details of complaint (reported issue): "a full 10ml was drawn out, and when the syringe was inserted into the side port again to check if extra fluid/air remained, the tip of the syringe broke off inside the port and could not be removed.Since the full 10ml had been drawn out and visualized, the foley was then removed with ease, and upon visible inspection, no fluid remained inside the balloon." additional information will be sent via separate email.Complaint noticed: during / after use problem frequency: 1st time customer exposure: patient injury: no has health canada been informed? unknown qty affected: 1 ea samples available? yes is customer requesting an rga? no return qty: qty samples: 1 ea.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation.It was reported that the tip of the syringe broke off inside the port and could not be removed.To support the investigation, one fully assembled 10 ml luer-lok syringe was received for evaluation by the quality team.Upon inspection, it was observed that the entire collar at the top of the barrel was completely broken.However, based on the verbatim description and the evidence provided, this condition cannot be confirmed as originating from the manufacturing process.As a result, a potential root cause could not be identified, and no corrective actions are deemed necessary.

Brand Name
BD SYRINGE 10ML S/T 200 S/C
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23366111
Report Number1213809-2025-00670
Device Sequence Number8879413
Product Code FMF
UDI-Device Identifier00382903031344
UDI-Public(01)00382903031344
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number303134
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown